Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Is there anything that could cause weight gain, besides the obvious?

My 24 year old daughter has gained about 10-20 lbs. in the past month or so. She exercises, tries to watch what she eats, and is basically an active person. She has had some bloodwork done recently due to some stomach/female related pain. But the doctors said everything looks fine. Could there be something they are missing?

Answer Question
 
PSMother

Asked by PSMother at 9:31 PM on Mar. 4, 2009 in Health

Level 3 (26 Credits)
Answers (12)
  • has she recently come off the depo. i swear i look 6 months pregnant WHICH IM NOT.
    SThompson21

    Answer by SThompson21 at 9:32 PM on Mar. 4, 2009

  • yes her thryoid, get that checked out, she could have hypo-throid
    Anonymous

    Answer by Anonymous at 9:33 PM on Mar. 4, 2009

  • I think weight gain and loss could have something to do with the thyroid.
    geminisummerz

    Answer by geminisummerz at 9:33 PM on Mar. 4, 2009

  • I was going to say thyroid- but if they did blood work they would have caught it. Maybe her metabolism is just slowing down. And she isn't pregnant? Hm. If shes been to the doctor I wouldn't be worried about it. If you are- get a 2nd opinion.
    krazyash023

    Answer by krazyash023 at 9:33 PM on Mar. 4, 2009

  • thyroid
    Anonymous

    Answer by Anonymous at 9:35 PM on Mar. 4, 2009

  • Thyroid they would have seen in blood work though ladies. So if they did blood work that shouldn't be it.
    krazyash023

    Answer by krazyash023 at 9:37 PM on Mar. 4, 2009

  • Unless they didn't check for thyroid problems.
    bookworm65

    Answer by bookworm65 at 9:39 PM on Mar. 4, 2009

  • But I think the doctor would have checked for that because thats a first guess for rapid weight gain. OP check with your daughter or have her look at her blood work and check the levels.
    krazyash023

    Answer by krazyash023 at 9:42 PM on Mar. 4, 2009

  • I agree about thyroid. There are other nasties- such as water retention because of heart problem, but I'd think that would be unlikely for such a young person, and the doctors should have checked for such problems.
    Bmat

    Answer by Bmat at 9:47 PM on Mar. 4, 2009

  • Has she started taking any new medications recently, so medicines can cause weight gain.

    Julia0331

    Answer by Julia0331 at 10:48 PM on Mar. 4, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.